Alert archive / West Virginia / Wind Advisories in 2024

Wind Advisory 12, NWS Blacksburg, VA

April 10, 2024Greenbrier County, West Virginia

NWS Blacksburg, VA issued this wind advisory at Apr 10, 2024, 2:41 PM EDT for Greenbrier County, West Virginia. It took effect at Apr 11, 2024, 6:00 AM EDT. It was in force for 60 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2024, 2:41 PM EDT (18:41 UTC)
In effect from
Apr 11, 2024, 6:00 AM EDT
Expired
Apr 13, 2024, 6:00 PM EDT
In force
60 hr
Issued by
NWS Blacksburg, VA

County Greenbrier County, WV

The radar

The Roanoke radar (KFCX), 104 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 6.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2024-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2024-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
806 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

125 
WWUS71 KRNK 101841
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
241 PM EDT Wed Apr 10 2024

WVZ508-110400-
/O.NEW.KRNK.WI.Y.0012.240411T1000Z-240412T0300Z/
Western Greenbrier-
Including the cities of Duo, Quinwood, and Rainelle
241 PM EDT Wed Apr 10 2024

...WIND ADVISORY IN EFFECT FROM 6 AM TO 11 PM EDT THURSDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected.

* WHERE...Western Greenbrier County.

* WHEN...From 6 AM to 11 PM EDT Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Severe storms that moved across the area 
  recently may have weakened or partially blown down some trees. 
  Winds on Thursday and Thursday evening will have a greater than 
  average chance of bringing these trees to the ground or on power 
  lines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

DS
10 follow-up statements
483 
WWUS71 KRNK 110254
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
1054 PM EDT Wed Apr 10 2024

WVZ508-111100-
/O.CON.KRNK.WI.Y.0012.240411T1000Z-240412T0300Z/
Western Greenbrier-
Including the cities of Duo, Rainelle, and Quinwood
1054 PM EDT Wed Apr 10 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 11 PM EDT THURSDAY...

* WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected.

* WHERE...Western Greenbrier County.

* WHEN...From 6 AM to 11 PM EDT Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

BMG
834 
WWUS71 KRNK 110751
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
351 AM EDT Thu Apr 11 2024

WVZ508-112000-
/O.CON.KRNK.WI.Y.0012.240411T1000Z-240412T0300Z/
Western Greenbrier-
Including the cities of Rainelle, Quinwood, and Duo
351 AM EDT Thu Apr 11 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING...

* WHAT...Southeast to south winds 15 to 25 mph with gusts up to 45 
  mph expected.

* WHERE...Western Greenbrier County.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AB
749 
WWUS71 KRNK 111911
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
311 PM EDT Thu Apr 11 2024

NCZ001>003-018-019-VAZ009-012>020-022>024-032>035-120400-
/O.NEW.KRNK.WI.Y.0013.240412T0400Z-240413T0100Z/
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Smyth-Wythe-Pulaski-
Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-
Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst-
Including the cities of Volney, Troutdale, Boone, Roanoke,
Bedford, Fincastle, Clifton Forge, Rocky Mount, Floyd, New
Castle, Blacksburg, Dobson, Stuart, Whitetop, Marion, Pulaski,
Lexington, West Jefferson, Wytheville, Radford, Galax, Salem,
Sparta, Independence, Amherst, Buena Vista, Hot Springs,
Wilkesboro, and Covington
311 PM EDT Thu Apr 11 2024

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM EDT 
FRIDAY...

* WHAT...West winds 15 to 30 mph with gusts up to 50 mph expected.

* WHERE...Portions of northwest North Carolina and southwest 
  Virginia.

* WHEN...From midnight tonight to 9 PM EDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

WVZ508-120400-
/O.EXT.KRNK.WI.Y.0012.000000T0000Z-240413T0100Z/
Western Greenbrier-
Including the cities of Duo, Rainelle, and Quinwood
311 PM EDT Thu Apr 11 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM EDT FRIDAY...

* WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...Western Greenbrier County.

* WHEN...Until 9 PM EDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AMS
620 
WWUS71 KRNK 120106
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
906 PM EDT Thu Apr 11 2024

WVZ508-120915-
/O.CON.KRNK.WI.Y.0012.000000T0000Z-240413T0100Z/
Western Greenbrier-
Including the cities of Duo, Rainelle, and Quinwood
906 PM EDT Thu Apr 11 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT FRIDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...Western Greenbrier County.

* WHEN...Until 9 PM EDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NCZ001>003-018-019-VAZ009-012>020-022>024-032>035-120915-
/O.CON.KRNK.WI.Y.0013.240412T0400Z-240413T0100Z/
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Smyth-Wythe-Pulaski-
Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-
Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst-
Including the cities of Buena Vista, Radford, Lexington, Rocky
Mount, Clifton Forge, Sparta, New Castle, Wilkesboro, Floyd, Hot
Springs, Fincastle, Volney, Galax, Stuart, Boone, Amherst,
Bedford, Dobson, West Jefferson, Blacksburg, Covington, Roanoke,
Troutdale, Whitetop, Independence, Pulaski, Marion, Wytheville,
and Salem
906 PM EDT Thu Apr 11 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT FRIDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph expected.

* WHERE...Portions of north central and northwest North Carolina and 
  central, south central, southwest, and west central Virginia.

* WHEN...Until 9 PM EDT Friday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

WP
936 
WWUS71 KRNK 120727
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
327 AM EDT Fri Apr 12 2024

NCZ001>003-018-019-VAZ009-012>020-022>024-032>035-122000-
/O.EXT.KRNK.WI.Y.0013.000000T0000Z-240413T1400Z/
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Smyth-Wythe-Pulaski-
Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-
Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst-
Including the cities of Wilkesboro, West Jefferson, Dobson, New
Castle, Hot Springs, Buena Vista, Salem, Boone, Roanoke, Amherst,
Galax, Bedford, Sparta, Blacksburg, Rocky Mount, Wytheville,
Lexington, Marion, Independence, Volney, Troutdale, Whitetop,
Fincastle, Radford, Covington, Floyd, Stuart, Pulaski, and
Clifton Forge
327 AM EDT Fri Apr 12 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM EDT SATURDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...Portions of north central and northwest North Carolina and 
  central, south central, southwest, and west central Virginia.

* WHEN...Until 10 AM EDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

WVZ508-122000-
/O.EXT.KRNK.WI.Y.0012.000000T0000Z-240413T1400Z/
Western Greenbrier-
Including the cities of Quinwood, Rainelle, and Duo
327 AM EDT Fri Apr 12 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 10 AM EDT SATURDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...Western Greenbrier County.

* WHEN...Until 10 AM EDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AB
144 
WWUS71 KRNK 121928
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
328 PM EDT Fri Apr 12 2024

NCZ001>003-018-019-VAZ009-012>020-022>024-032>035-130330-
/O.CON.KRNK.WI.Y.0013.000000T0000Z-240413T1400Z/
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Smyth-Wythe-Pulaski-
Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-
Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst-
Including the cities of Galax, Rocky Mount, Fincastle, Bedford,
Floyd, Buena Vista, New Castle, Wytheville, Amherst, Salem,
Independence, Marion, Sparta, Whitetop, Radford, Boone,
Troutdale, Wilkesboro, Covington, West Jefferson, Pulaski,
Lexington, Blacksburg, Volney, Clifton Forge, Roanoke, Hot
Springs, Dobson, and Stuart
328 PM EDT Fri Apr 12 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT SATURDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Portions of north central and northwest North Carolina and 
  central, south central, southwest, and west central Virginia.

* WHEN...Until 10 AM EDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

WVZ508-130330-
/O.CON.KRNK.WI.Y.0012.000000T0000Z-240413T1400Z/
Western Greenbrier-
Including the cities of Duo, Quinwood, and Rainelle
328 PM EDT Fri Apr 12 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT SATURDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Western Greenbrier County.

* WHEN...Until 10 AM EDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

WP
747 
WWUS71 KRNK 130241
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
1041 PM EDT Fri Apr 12 2024

NCZ001>003-018-019-VAZ009-012>020-022>024-032>035-131045-
/O.CON.KRNK.WI.Y.0013.000000T0000Z-240413T1400Z/
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Smyth-Wythe-Pulaski-
Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-
Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst-
Including the cities of Galax, Rocky Mount, Fincastle, Bedford,
Floyd, Buena Vista, New Castle, Wytheville, Amherst, Salem,
Independence, Marion, Sparta, Whitetop, Radford, Boone,
Troutdale, Wilkesboro, Covington, West Jefferson, Pulaski,
Lexington, Blacksburg, Volney, Clifton Forge, Roanoke, Hot
Springs, Dobson, and Stuart
1041 PM EDT Fri Apr 12 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT SATURDAY...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...Portions of north central and northwest North Carolina and 
  central, south central, southwest, and west central Virginia.

* WHEN...Until 10 AM EDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

WVZ508-131045-
/O.CON.KRNK.WI.Y.0012.000000T0000Z-240413T1400Z/
Western Greenbrier-
Including the cities of Duo, Quinwood, and Rainelle
1041 PM EDT Fri Apr 12 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT SATURDAY...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Western Greenbrier County.

* WHEN...Until 10 AM EDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

WP
373 
WWUS71 KRNK 130515
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
115 AM EDT Sat Apr 13 2024

NCZ001>003-018-019-VAZ009-012>020-022>024-032>035-131315-
/O.EXT.KRNK.WI.Y.0013.000000T0000Z-240413T2200Z/
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Smyth-Wythe-Pulaski-
Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-
Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst-
Including the cities of Sparta, West Jefferson, Boone, Marion,
New Castle, Rocky Mount, Lexington, Volney, Whitetop, Pulaski,
Blacksburg, Independence, Clifton Forge, Stuart, Roanoke,
Wilkesboro, Covington, Bedford, Radford, Wytheville, Buena Vista,
Hot Springs, Amherst, Fincastle, Dobson, Floyd, Troutdale, Salem,
and Galax
115 AM EDT Sat Apr 13 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* WHAT...West winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...Portions of north central and northwest North Carolina and 
  central, south central, southwest, and west central Virginia.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

WVZ508-131315-
/O.EXT.KRNK.WI.Y.0012.000000T0000Z-240413T2200Z/
Western Greenbrier-
Including the cities of Rainelle, Quinwood, and Duo
115 AM EDT Sat Apr 13 2024

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Western Greenbrier County.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

PM
684 
WWUS71 KRNK 131407
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
1007 AM EDT Sat Apr 13 2024

NCZ001>003-018-019-VAZ009-012>020-022>024-032>035-132200-
/O.CON.KRNK.WI.Y.0013.000000T0000Z-240413T2200Z/
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Smyth-Wythe-Pulaski-
Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-
Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst-
Including the cities of West Jefferson, Boone, Blacksburg,
Clifton Forge, Radford, Bedford, Dobson, Marion, Whitetop, Buena
Vista, Salem, Hot Springs, Rocky Mount, Fincastle, Independence,
Galax, Floyd, Roanoke, Wilkesboro, New Castle, Troutdale,
Wytheville, Volney, Amherst, Pulaski, Covington, Sparta,
Lexington, and Stuart
1007 AM EDT Sat Apr 13 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* WHAT...Northwest winds 15 to 25 mph with gusts up to 50 mph.

* WHERE...Portions of northwest North Carolina and southwest 
  Virginia.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

WVZ508-132200-
/O.CON.KRNK.WI.Y.0012.000000T0000Z-240413T2200Z/
Western Greenbrier-
Including the cities of Duo, Rainelle, and Quinwood
1007 AM EDT Sat Apr 13 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Western Greenbrier County.

* WHEN...Until 6 PM EDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

AMS
818 
WWUS71 KRNK 132137
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
537 PM EDT Sat Apr 13 2024

NCZ001>003-018-019-VAZ009-012>020-022>024-032>035-132245-
/O.EXP.KRNK.WI.Y.0013.000000T0000Z-240413T2200Z/
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Smyth-Wythe-Pulaski-
Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-
Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst-
Including the cities of Troutdale, Hot Springs, Floyd,
Wytheville, Roanoke, Wilkesboro, Covington, Lexington, Whitetop,
Pulaski, Independence, Blacksburg, Volney, Boone, Dobson, Marion,
Salem, New Castle, Rocky Mount, Stuart, Fincastle, Radford,
Sparta, West Jefferson, Buena Vista, Amherst, Bedford, Clifton
Forge, and Galax
537 PM EDT Sat Apr 13 2024

...WIND ADVISORY WILL EXPIRE AT 6 PM EDT THIS EVENING...

Wind gusts have decreased to below advisory criteria for most of the 
area, thus the Wind Advisory will expire at 6 PM. A few gusts near 
40 mph are still possible through 8 PM.

$$

WVZ508-132245-
/O.EXP.KRNK.WI.Y.0012.000000T0000Z-240413T2200Z/
Western Greenbrier-
Including the cities of Rainelle, Quinwood, and Duo
537 PM EDT Sat Apr 13 2024

...WIND ADVISORY WILL EXPIRE AT 6 PM EDT THIS EVENING...

Wind gusts have decreased to below advisory criteria for most of the 
area, thus the Wind Advisory will expire at 6 PM. A few gusts near 
40 mph are still possible through 8 PM.

$$

AS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Apr 10, 1:47 PM EDT, 54 minutes earlier.

Area forecast discussion, Apr 10, 1:47 PM EDT, 54 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
147 PM EDT Wed Apr 10 2024

.SYNOPSIS...
A weak disturbance and increased moisture will produce occasional
rain showers through this morning into early afternoon. A strong low
pressure system will bring the possibility of heavy rain, as well as
thunderstorms for Thursday. Some showers may linger into Friday,
mainly in the west and north, and closer to the track of the low as
it exits the region. Once the low departs, conditions should dry out
for the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1255 PM EDT Wednesday...

Showers continue to be most abundant immediately south of the
VA/NC border. Coverage is nearly solid between Danbury and
Yanceyville, with lesser coverage farther west towards the
mountains. In Southwest Virginia and Southeast Virginia,
coverage was patchy at best, with the greatest concentration
currently move along and just east of the I-77 corridor. Have
lowered forecast high temperatures by a few degrees within the
area of persistent light rain over parts of North Carolina.

As of 955 AM EDT Wednesday...

The biggest adjustment to the forecast will be the timing of
showers crossing the region today, and a decrease in the overall
probability of measurable rainfall. The latest radar imagery
depicts a cluster of showers primarily in our North Carolina
counties, with the majority of this activity east of I-77. Very
little precipitation was noted north of the VA/NC border other
than perhaps some very patchy light rain or sprinkles. The weak
disturbance responsible for the showers will cross the area
today, but the latest trends of the CAMs suggest very limited
coverage across the northern half the region into the early
afternoon, with the southern sections seeing decreasing
coverage. By the mid to late afternoon, only minimal coverage is
anticipated across the north. Have adjusted the forecast
accordingly.

Have also tweaked hourly temperatures, dew points, and sky
cover to better reflect the latest conditions and expected
trends heading into the early afternoon.

As of 330 AM EDT Wednesday...

Key Messages:

1. Chance for showers this morning into early afternoon.

2. Approaching strong low pressure system tonight.

We remain in an axis of enhanced deep layer moisture today and
another area of isentropic upglide along with a weak upper
impulse should allow for some isolated to scattered shower
development. The greatest chance for development looks to be
this morning into early afternoon, then the moisture axis shifts
a bit more northward allowing for some slightly drier air to
nose in. It's possible we may get to see a few breaks in the
persistent cloud cover later this afternoon into evening before
our focus shifts to the influence of a large deepening low to
the west that is progged to bring some increased gradient
southerly winds tonight and some potential for heavy rain
showers beginning to the SW CWA for Wednesday morning. There are
some strong dynamics with this system along with the
possibility for strong organized convection. See the short term
discussion below for more details.

Temps look to be above climo norms for highs today and overnight
lows decently above climo due to increased southerly advection.

Forecast confidence is medium to high.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
As of 400 AM EDT Wednesday...

Key Messages:

1) Confidence is high for a cold front to bring gusty winds along
with showers and thunderstorms on Thursday.

2) A marginal risk of severe weather and/or flooding during
Thursday and Thursday night.

3) Gusty winds are likely after the frontal passage for Friday and
Friday night.

An intensifying low pressure system will move northeast through
the Ohio Valley Thursday, it's associated cold front crossing
the Appalachians late Thursday, then off the east coast by
daybreak Friday. Pre-frontal showers with embedded thunderstorms
are expected Thursday morning, followed by a dry slot Thursday
afternoon with opportunity for additional showers/storms to
form along the front Thursday afternoon-evening.

South winds will increase ahead of the front with gusts up to
30 mph...especially across the higher elevations. Prefrontal
rain which falls Thursday morning may be heavy at times,
enhanced by the southerly winds along the Blue Ridge.
Thunderstorms which develop along the front Thursday afternoon
may also contain heavy downpours, but the activity Thursday
afternoon should move along quickly resulting in less residence
time with respect to rainfall. Of greater concern from the late
day storms will be the potential for severe weather...the
forecast hodographs for our region sufficiently curved to
promote storm cell rotation.

Not to dig into the weeds too much, but it appears our forecast
area will get dry slotted Thursday afternoon. The parent low is
forecast to lift northeast through the Ohio Valley, southwest
winds around the upper trough bisecting our forecast area during
the afternoon, introducing dry mid-level air. This will likely
bring the morning rains to an abrupt end early afternoon,
followed by some clearing and an opportunity for the boundary
layer to heat-up prior to the arrival of the cold front Thursday
evening. If this pans out as forecast then we will be dealing
with a supercell environment. Of course all of this is
conditional on the prefrontal activity exiting the region early
enough to build up some CAPE in the afternoon. The extensive
cloud cover could just as easily prevent the CAPE build-up,
leaving us with low topped showers and nothing to show for all
the directional shear. Attm, SPC has our entire forecast area
under a marginal risk for severe weather, with the greater
threats for severe targeted for the Ohio Valley (closer to the
parent low and upper diffluence). Overall consensus attm is the
threat will probably consist of sporadic damaging winds and a
few brief tornadoes within lower-topped convection, mainly from
mid-day through Thursday evening.

Once the cold front crosses the Mid Atlantic by Thursday night,
winds should shift towards the west and accelerate on Friday.
Gusts could reach up to advisory criteria (45-50 mph) along the
southern Blue Ridge with potential to down a few trees and
power lines...the standard windy scenario that we experience
with strong cold front passages. Temperatures behind the front
will retreat to normal values as cold air advection increases by
Friday night. Upslope rain showers should linger through Friday
and Friday night, and there is a chance that the rain could
change to snow along the higher elevations of western Greenbrier
County, WV, before the moisture dissipates. Attm not expecting
any accumulation.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
As of 415 AM EDT Wednesday...

Key Messages:

1) Confidence is moderate for high pressure to bring drier weather
and lighter winds for Saturday.

2) A weak frontal boundary may provide a brief shower or storm
early next week.

High pressure will build across the Mid Atlantic region
Saturday, introducing dry weather. Winds will begin to diminish,
but may remain gusty at times through Saturday afternoon. As the
surface high moves to along the southeast Atlantic coast,
southwest return flow will bring increasing warmth to the region
starting Sunday with a notable temperature bump above normal
into next week. Meanwhile, a weak frontal boundary is forecast
to cross the Great Lakes and dive southeastward towards the
Appalachian Mountains. The boundary lacks any significant source
of lift or deep moisture, and it will run into drier air to the
south. Thus, the chance of showers/storms appears rather low
and mostly confined to the mountains.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
As of 1235 PM EDT Wednesday...

Mix of mainly low end VFR and MVFR ceilings across the region
currently. Rain showers were primarily located immediately south
and parallel to the NC/VA border. Other patchy light rain
showers extended northwest along a KMTV...KBCB...KBLF line. As
we progress into the overnight hours, showers will initially
trend less organized through the evening hours with ceilings
remaining mainly low end VFR and MVFR. Past roughly 06Z/2AM EDT,
look for ceilings to tank to primarily IFR across the mountains
and MVFR for most other locations. This will be accompanied by
increasing coverage of rain showers, a few thunderstorms, and
visibilities starting to enter into MVFR range. During Thursday
morning, widespread showers and scattered storms are expected,
especially across eastern areas. Ceilings will be primarily
LIFR/IFR with IFR/MVFR visibilities.

Winds will be increasing from the southeast during the night.
Surface gusts of 25 to 35 kts will be common for most locations
late tonight into Thursday morning.

Confidence in the above aviation scenario is moderate to high.

OUTLOOK THURSDAY THROUGH SUNDAY...

Thursday afternoon and evening: Widespread showers and storms in
will trend more scattered, but flight conditions will remain
sub-VFR.

Friday into Saturday, expected gusty northwest winds on the
backside of the exiting system. Upslope showers expected for
parts of Southeast West Virginia. Most areas will trend to VFR
except for the upslope areas.

By Friday night into Sunday, VFR conditions are expected for
all locations along with weakening winds.

By Monday, a weak system may bring a return of some showers and
patchy sub-VFR conditions to Southeast West Virginia. Elsewhere,
VFR conditions are expected.

Confidence in the above extended aviation scenario is moderate.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...AB
NEAR TERM...DS/AB
SHORT TERM...PM
LONG TERM...PM
AVIATION...DS
Hazardous weather outlook, Apr 10, 8:24 AM EDT, 6 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
824 AM EDT Wed Apr 10 2024

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-111230-
Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes-
Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-
Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-
Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe-
Eastern Greenbrier-Western Greenbrier-
824 AM EDT Wed Apr 10 2024

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Heavy rainfall is possible Thursday morning into Thursday night,
which could lead to flooding. Isolated strong to severe storms are
also possible. South to west winds could gust as high as 40 mph
Thursday afternoon into Thursday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Wind Advisories in West Virginia, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.